U.S. doctors online nowAsk doctors free
A 40-year-old member asked:

what are the effects of overdose on migraten (apap/caffeine/isometheptene mucate)?

2 doctor answers5 doctors weighed in
Dr. Shaym Puppala
Internal Medicine 25 years experience
Serious: Acetaminophen (apap) is one of the most commonly overdosed over-the-counter medications; overdose can seriously damage the liver & can kill. Isometheptene overdose can raise the blood pressure & heart rate to dangerous levels. Blood pressure high enough can cause blindness, heart attack, stroke. It is very important not to take more than instructed of any prescribed or over-the-counter medication.
Dr. Ryan Lustenberger
Anesthesiology 10 years experience
Liver dysfunction: Any drug that contains apap (Tylenol) should be taken as directed as large amounts can result in liver damage. Excessive amounts of caffeine and isometheptene can cause an increase in blood pressure, heart rate and heart arrhythmias. All prescribed and over the counter drugs should be taken as instructed with careful attention not to exceed recommended amounts.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 34-year-old member asked:

Do I have to stop drinking caffeine in pregnancy?

4 doctor answers14 doctors weighed in
Dr. Eugene Louie-Ng
Obstetrics and Gynecology 26 years experience
Yes: It is recommended to limit the amount of daily caffeine intake to 200 mg, or, the rough equivalent to a 10 ounce cup of coffee.
A 45-year-old member asked:

How can a previous drug overdose affect my pregnancy?

2 doctor answers5 doctors weighed in
Dr. Raj Syal
Dr. Raj Syalanswered
Obstetrics and Gynecology 33 years experience
Unlikely: A previous drug overdose is unlikely to affect this pregnancy.
A 25-year-old member asked:

Does caffeine affect blood pressure?

2 doctor answers6 doctors weighed in
Dr. Steve Krager
Dr. Steve Krageranswered
Pediatrics 7 years experience
Yes: Caffeine can raise blood pressure by up to 10 points in people who don't have caffeine very often. This will lower back to normal when the effects of caffeine wear off. This temporary rise in blood pressure is worse in people who already have high blood pressure. If one consumes caffeine on a regular basis, it may raise blood pressure by a small amount over the long term.
CA
A 39-year-old member asked:

If my allergies are really bad, do I need to worry about overdosing on allergy meds?

2 doctor answers5 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
No: If taken as prescribed, you should not have issues at all. Most allergy meds are anti-histamines ... An over-dosage is just going to cause disruptions in alertness, dry mouth, etc. But if your allergy meds aren't working... See out an ENT who does allergy or an allergist. You may be a candidate for immunotherapy - you may get to the point you could stop taking meds all together.
A 34-year-old member asked:

What will happen if I have a Flonase overdose?

2 doctor answers3 doctors weighed in
Dr. Stephen Kimura
Allergy and Immunology 35 years experience
Depends: How big an overdose? If its just a few extra sprays a few times, likely nothing will happen. If it is many sprays a day over months or years, you run the low risk of systemic absorption and typical steroid side effects. This can include secondary infection, weight gain, cataracts, liver changes, osteoporosis etc. This would be rare and require a massive overdose.

Related questions

A 37-year-old member asked:
2 doctor answers6 doctors weighed in
A 29-year-old member asked:
1 doctor answer9 doctors weighed in
A 41-year-old member asked:
2 doctor answers2 doctors weighed in
A 34-year-old member asked:
1 doctor answer1 doctor weighed in
A 33-year-old member asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 25, 2020

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.